The short-term side-effects of b-agonists are well known (mostly tremor and palpitations). The main side-effect of anticholinergic therapy is a dry mouth. Some patients find that inhaled medication makes them cough. Theo-phylline treatment carries dangers of theophylline toxicity if high doses are given or if the patient is given other drugs which interact with theophyllines. b-Agonists and anticholinergic treatment have been used for decades without any reports of significant cumulative side-effects. Long-acting b-agonists have also been evaluated in COPD without any major concerns about patient safety.
Was this article helpful?
If you suffer with asthma, you will no doubt be familiar with the uncomfortable sensations as your bronchial tubes begin to narrow and your muscles around them start to tighten. A sticky mucus known as phlegm begins to produce and increase within your bronchial tubes and you begin to wheeze, cough and struggle to breathe.